It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

Using generic meds for Bipolar: Geodon and Depakote


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 03-25-2016, 07:52 AM   #1
pittlady
Newbie
(female)
 
Join Date: Aug 2009
Location: Missouri USA
Posts: 2
pittlady HB User
Using generic meds for Bipolar: Geodon and Depakote

Hi! Wondering if anyone has had trouble with Apotex Geodon or Aurobindo Depakote? Our pharmacy keeps changing the makers of these generic drugs. Very frustrating!

Thank you

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-07-2017, 02:08 PM   #2
jasmine7790
Newbie
(female)
 
Join Date: Jun 2017
Posts: 3
jasmine7790 HB User
Re: Using generic meds for Bipolar: Geodon and Depakote

I am on Geodon, it doesn't do much for me in terms of psychotic episodes unless I pair it with lithium, and the Geodon is supposed to help me with my weight, and it had worked previously in that department.

When I was first diagnosed as Bipolar before schizoaffective, the first mood stabilizer they put me on was Depakote and I couldn't function. I was in an outpatient program and my mother had to drive me there, because I was literally sleep walking. I was so sedated that I couldn't do anything. I couldn't even keep my head up. Everyone is different though, and I think same goes for the weight gain on that drug.

Best of luck!

 
Reply With Quote
Old 07-14-2017, 04:48 PM   #3
sonja342
Junior Member
(female)
 
sonja342's Avatar
 
Join Date: Jul 2017
Location: Texas
Posts: 19
sonja342 HB User
Re: Using generic meds for Bipolar: Geodon and Depakote

Hello,

I was on put Geodon after Risperdal started giving making me gain weight and feel like a zombie. For the first few months everything was okay and I felt kinda normal, but then it happened. I was in class and all the sudden I couldn't focus my eyes and they kept rolling upwards. Very frightening! I was rushed to the hospital where they gave me a huge does of Benadryl .. a few minutes later my eyes returned to normal and I could see again. The ER doctors told me it was a common reaction to psych medications and not to worry. So I kept taking Geodon and my regular doctor just gave me something to counter-act the reaction I had (and kept having for months). I eventually changed doctors and thank goodness I did. My new doctor immediately changed my medications and told me I was actually having an allergic reaction to the Geodon. Idk why it took months for me to have a reaction .. but man it was a horrible one.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!